I have the worst case of anxiety that I know. My lower back hurts, heart paces, sweaty, and really bad shaky voice. I feel like an idiot when being put on the spot and asked to introduce myself or any type of presentation. I have avoided jobs due to group interviews.
G1969; you are not an Idiot my friend, What you have is a very common problem and Propranolol is a very effective medication for this. But you might think also of talking to your doctor again and getting something else to help control the anxiety too. It is very common to have to take what we call a cocktail 2 or 3 different medications to keep all of this under control. But depending on the dose of the Propranolol your on it does work very well for people that have to go up before a crowd and give a talk lot's of musicians from big bands take this because of stage fright etc., If you have been taking it for a while and still having problems I would talk to the doctor again and see what else they can do for your condition. I have been on the Propranolol 80mg sustained release for so many years I can't remember and I started it for migraine prevention and found the benefits of the help with my chronic anxiety. Stops the racing heartbeat,shakiness, and many other problems we deal with when we have anxiety. So anyway between taking this and learning other tricks to help yourself calm down like soft music,exercise, deep breathing etc. It has done a lot for me. Anyway, don't take more than your doctor has told you to but if you're still having problems you should get back in and have the doctor reevaluate you and see if you could benefit from adding something with it. Good luck and feel free to keep in touch and let us know how you are doing. Chuck1957
Hi G 1969!
I agree with Chuck. I've had to deal all my life with a chronic case of anxiety. I could never get up in front of a crowd and give a speech or be the center of attention. I would get dizzy, nauseated, my palms would sweat, my eyes would water, my heart would feel like it was going to beat out of my chest, it would be beating so hard and so fast!
Now I take Buspar. It takes a few weeks to get into your system and start working, and has to be taken regularly to keep the levels steady in your bloodstream. But now, I go to weddings and funerals and parties, and all the things I have avoided for many years. I even read publicly in front of an audience now. The medication you are taking is very good, and I think if you ask your doctor to add buspar to it, you will feel much better, and experience the same good results. It is a good long-term med for anxiety. I have been taking it for over a year now. Hope this helps. "G"
- Propranolol Information for Consumers
- Propranolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jul 2013 • 3 answers
Posted 23 Sep 2015 • 2 answers
Posted 9 Feb 2016 • 2 answers
Posted 19 Jan 2017 • 0 answers
Posted 27 Feb 2017 • 2 answers